MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER
Catalog Number 165816
Medical Device Problem Code Material Invagination (1336)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/02/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the physicians have recently encountered difficulty removing bard foley catheters in two separate patients (patient 1 & patient 2-row2).In both cases, the balloon did deflate.However, it appeared to leave a residual rim or cuff that made catheter removal challenging.Given that this has now occurred more than once, we would like to speak directly with someone who has detailed knowledge of the product¿s design and balloon mechanics to better understand whether this is a known issue and how to prevent it.They are hoping to connect with someone beyond a general representative ideally a clinical or product specialist who can address this specific concern.Per follow up information received via email on 20mar2026, on (b)(6) 2026, patient 1 presented for suprapubic tube (spt) exchange with a foley catheter, as had been previously performed in office.Despite balloon deflation and application of appropriate traction, the catheter could not be removed.The patient was subsequently taken to the operating room the following day.At that time, the balloon was again deflated and the catheter was removed, with visualization of a residual cuff of balloon material despite full deflation.For patient 1, emergent or for foley catheter exchange.On (b)(6) 2026, patient 2 had a 10 fr bard silicone foley catheter in place for 2 days.Following balloon deflation, the catheter could not be easily removed by nursing staff and required significant traction.Resistance was encountered at the meatus, and a residual cuff of balloon material was again visualized despite full deflation.No physical samples available.They attempted troubleshooting, multiple attempts to deflate balloon slowly and reasonable traction with plenty of lubrication.
 
Event or Problem Description
It was reported that the physicians have recently encountered difficulty removing bard foley catheters in two separate patients.In both cases, the balloon did deflate.However, it appeared to leave a residual rim or cuff that made catheter removal challenging.Given that this has now occurred more than once, we would like to speak directly with someone who has detailed knowledge of the product¿s design and balloon mechanics to better understand whether this is a known issue and how to prevent it.They are hoping to connect with someone beyond a general representative ideally a clinical or product specialist who can address this specific concern.Per follow up information received via email on 20mar2026, on (b)(6) 2026, patient 1 presented for suprapubic tube (spt) exchange with a foley catheter, as had been previously performed in office.Despite balloon deflation and application of appropriate traction, the catheter could not be removed.The patient was subsequently taken to the operating room the following day.At that time, the balloon was again deflated and the catheter was removed, with visualization of a residual cuff of balloon material despite full deflation.For patient 1, emergent or for foley catheter exchange.On (b)(6) 2026, patient 2 had a 10 fr bard silicone foley catheter in place for 2 days.Following balloon deflation, the catheter could not be easily removed by nursing staff and required significant traction.Resistance was encountered at the meatus, and a residual cuff of balloon material was again visualized despite full deflation.No physical samples available.They attempted troubleshooting, multiple attempts to deflate balloon slowly and reasonable traction with plenty of lubrication.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.A labeling review could not be performed since no material number was provided.The dhr review could not be performed without a lot number.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® ALL-SILICONE FOLEY CATHETER
Common Device Name
SILICONE FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key24715465
Report Number1018233-2026-02066
Device Sequence Number5726963
Product Code EZL
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number165816
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2026
Supplement Date Received by Manufacturer05/08/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age15 YR
Patient SexFemale
Patient Weight127 LB
Patient RaceBlack Or African American